Alert archive / Tennessee / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Nashville, TN

March 25, 200837 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Mar 25, 2008, 7:18 AM CDT for 37 counties in Tennessee. It took effect at Mar 25, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 7:18 AM CDT (12:18 UTC)
In effect from
Mar 25, 2008, 12:00 PM CDT
Expired
Mar 25, 2008, 9:00 PM CDT
In force
9 hr
Issued by
NWS Nashville, TN
All 37 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOHX 251218
RFWOHX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
718 AM CDT TUE MAR 25 2008

...A RED FLAG WARNING IS IN EFFECT FOR TN DISTRICTS 4 AND 5 FROM
NOON CDT TODAY THROUGH 9 PM CDT...

.A TIGHTENING PRESSURE GRADIENT WILL COMBINE WITH MIN RH VALUES IN
THE 20 TO 23 PERCENT RANGE TODAY. 20 FOOT SOUTHWESTERLY WIND
SPEEDS IN THE 15 TO 20 MPH RANGE WILL PERSIST THIS AFTERNOON ALONG
WITH HIGHER GUSTS. THUS...RED FLAG CONDITIONS ARE EXPECTED THIS
AFTERNOON ACROSS TN DISTRICTS 4 AND 5.

TNZ005>011-023>034-056>066-075-078-092>096-252030-
/O.NEW.KOHX.FW.W.0001.080325T1700Z-080326T0200Z/
FIRE WEATHER ZONE DISTRICT 5 NORTH
CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON-
FIRE WEATHER ZONE DISTRICT 4
CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-
PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE-
FIRE WEATHER ZONE DISTRICT 5 SOUTH
BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-
MAURY-PERRY-WAYNE-
718 AM CDT TUE MAR 25 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

MIN RH VALUES OF 20 TO 23 PERCENT ARE EXPECTED ALONG WITH 20 FT
WIND SPEEDS IN THE 15 TO 20 MPH RANGE. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JCOHEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:27 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 25, 3:27 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 AM CDT TUE MAR 25 2008

.SHORT TERM...
LATEST ANALYSIS SHOWING SFC/LL HIGH PRESSURE CENTERED OVER THE REGION
THIS MORNING...NORTHWEST FLOW CONTINUING ALOFT...AND EXPANSIVE DRY
AIR. MAP ALSO SHOWING SFC LOW/WEAK FRONTAL BOUNDARY ACROSS THE PLAINS.

PLAINS SFC LOW WILL MOVE TO THE GREAT LAKES BY DAYS END...LAYING
FRONTAL BOUNDARY FROM THERE INTO THE CENTRAL PLAINS. TIGHTENING
GRADIENT THIS AFTERNOON AHEAD WILL INCREASE WAA AND WITH VERY LOWS DEWS
...TEMPS SHOULD PUSH INTO THE 60S.

LATEST RUNS CONTINUE TO SAG FRONTAL BOUNDARY TONIGHT/WEDNESDAY BUT NOT
QUITE AS FAR SOUTH. BOUNDARY MAKES IT INTO THE SOUTHERN OH VALLEY...
GETS CAUGHT UP BY CENTRAL PLAINS LOW AND BECOMES STATIONARY THERE THROUGH
MUCH OF THURSDAY. THIS WILL KEEP THE MAIN STORM TRACK NORTH OF THE MID-
STATE THROUGH THE SHORT TERM ULTIMATELY KEEPING PCPN MINIMAL TODAY
THROUGH THURSDAY...ESPECIALLY SOUTH/EAST.

.LONG TERM...
THURSDAY NIGHT/FRIDAY...A SFC WAVE WILL RIDE ALONG BOUNDARY JUST AHEAD
OF A VERY WEAK SHORTWAVE AND EVENTUALLY DRAG TRAILING COLD FRONT ACROSS
THE CWA FRIDAY NIGHT. PCPN CHANCES WILL AGAIN REMAIN LOW THURSDAY NIGHT
BUT RAMP UP SIGNIFICANTLY FRIDAY THROUGH EARLY SATURDAY AS FRONT AND
ASSOCIATED DEEP MOISTURE APPROACHES AND PASSES.

THE AREA WILL DRY OUT LATER SATURDAY INTO EARLY SUNDAY BUT SFC/LL
HIGH SETTING UP ACROSS THE GREATS LAKES WILL MOVE RAPIDLY EAST ALLOWING
MOISTURE ADVECTION AND EVENTAULLY SMALL PCPN CHANCES TO RETURN SUNDAY
AFTERNOON/NIGHT.

PCPN CHANCE WILL INCREASE RAPIDLY MONDAY AS ANOTHER FRONT MOVES CLOSE TO
THE MID-STATE BY DAYS END...AND ACROSS MONDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  44  65  52 /   0  10  20  20
CLARKSVILLE    62  46  64  53 /   0  10  30  30
CROSSVILLE     57  38  60  46 /   0   0  10  10
COLUMBIA       63  43  67  51 /   0   0  10  10
LAWRENCEBURG   63  41  68  50 /   0  10  10  10
WAVERLY        63  45  66  52 /   0  10  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Mar 25, 4:02 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
402 AM CDT TUE MAR 25 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
402 AM CDT TUE MAR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

DUE TO LOW MOISTURE CONTENT AND GUSTY WIND...FIRE DANGER WILL BE
HEIGHTENED TODAY...ESPECIALLY IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:09 PM CDTRed Flag WarningOHXBedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more7 hr

Nearby

Red Flag Warnings in Tennessee, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.